Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 14, NWS New Orleans, LA

November 30, 202013 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Nov 30, 2020, 3:09 AM CST for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Nov 30, 2020, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2020, 3:09 AM CST (09:09 UTC)
In effect from
Nov 30, 2020, 9:00 AM CST
Expired
Nov 30, 2020, 5:00 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS74 KLIX 300909
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
309 AM CST Mon Nov 30 2020

LAZ034>037-039-040-046>050-056>059-065-071-072-MSZ068>071-077-
080>082-301715-
/O.UPG.KLIX.FZ.A.0001.201201T0400Z-201201T1400Z/
/O.NEW.KLIX.FZ.W.0003.201201T0400Z-201201T1400Z/
/O.NEW.KLIX.WI.Y.0014.201130T1500Z-201130T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-Upper Terrebonne-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, 
Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
309 AM CST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
TUESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Wind Advisory, northwest winds 15 
  to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM 
  CST Tuesday. For the Wind Advisory, from 9 AM this morning to 
  5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ060>064-066>070-301715-
/O.NEW.KLIX.WI.Y.0014.201130T1500Z-201130T2300Z/
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Lower Terrebonne-Lower Lafourche-
Lower Jefferson-Lower Plaquemines-Lower St. Bernard-
Including the cities of Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, and Yscloskey
309 AM CST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...St. Charles, Upper Jefferson, Orleans, Upper 
  Plaquemines, Upper St. Bernard, Lower Terrebonne, Lower 
  Lafourche, Lower Jefferson, Lower Plaquemines and Lower St. 
  Bernard Parishes.

* WHEN...From 9 AM this morning to 5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
562 
WWUS74 KLIX 301708
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1108 AM CST Mon Nov 30 2020

LAZ034>037-039-040-046>050-056>059-065-071-072-MSZ068>071-077-
080>082-010115-
/O.CON.KLIX.FZ.W.0003.201201T0400Z-201201T1400Z/
/O.CON.KLIX.WI.Y.0014.000000T0000Z-201130T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-Upper Terrebonne-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, 
Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1108 AM CST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST TUESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Wind Advisory, northwest winds 15 
  to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM 
  CST Tuesday. For the Wind Advisory, from 9 AM this morning to 
  5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ060>064-066>070-302300-
/O.CON.KLIX.WI.Y.0014.000000T0000Z-201130T2300Z/
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Lower Terrebonne-Lower Lafourche-
Lower Jefferson-Lower Plaquemines-Lower St. Bernard-
Including the cities of Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, and Yscloskey
1108 AM CST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...St. Charles, Upper Jefferson, Orleans, Upper 
  Plaquemines, Upper St. Bernard, Lower Terrebonne, Lower 
  Lafourche, Lower Jefferson, Lower Plaquemines and Lower St. 
  Bernard Parishes.

* WHEN...From 9 AM this morning to 5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
932 
WWUS74 KLIX 302053
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
253 PM CST Mon Nov 30 2020

LAZ034>037-039-040-046>050-056>059-065-071-072-MSZ068>071-077-
080>082-010500-
/O.CON.KLIX.FZ.W.0003.201201T0400Z-201201T1400Z/
/O.CON.KLIX.WI.Y.0014.000000T0000Z-201130T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-Upper Terrebonne-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, 
Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
253 PM CST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST TUESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Wind Advisory, northwest winds 15 
  to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM 
  CST Tuesday. For the Wind Advisory, from 9 AM this morning to 
  5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ060>064-066>070-302300-
/O.CON.KLIX.WI.Y.0014.000000T0000Z-201130T2300Z/
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Lower Terrebonne-Lower Lafourche-
Lower Jefferson-Lower Plaquemines-Lower St. Bernard-
Including the cities of Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, and Yscloskey
253 PM CST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...St. Charles, Upper Jefferson, Orleans, Upper 
  Plaquemines, Upper St. Bernard, Lower Terrebonne, Lower 
  Lafourche, Lower Jefferson, Lower Plaquemines and Lower St. 
  Bernard Parishes.

* WHEN...From 9 AM this morning to 5 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:50 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 29, 11:50 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1150 PM CST Sun Nov 29 2020

.UPDATE...

Updated for 06z TAF discussion.

&&

.AVIATION...

Mostly VFR conditions due to lower CIGS will be temporarily
scattering out/clearing and lifting into a VFR deck from northwest
to southeast for several hours overnight before an area of lower
MVFR category CIGS redevelops and moves back south into the
region during the late overnight and early morning hours. These
clouds will scattered then clear out again during the morning to
midday hours leading to prevailing VFR with mostly clear skies
and excellent visibilities the remainder of the day into Monday
night.

&&

22/TD

.PREV DISCUSSION... /issued 324 PM CST Sun Nov 29 2020/

SHORT TERM [Through Tuesday Night]...

As of 3PM, a surface low continues to move northeast through
southeast LA with a warm front moving north, now situated east and
northeast of Slidell, LA. The cold front is already through
central LA with winds from the NW and temps dropping into the 50s
behind this final band of rainfall. There is an occasional rumble
of thunder, along the warm front, where instability is maximized.
The area should be rain free after midnight. Much cooler air with
strong cold advection will move in, with wind gusts of 25 to 30
MPH, and lows dropping into the lower to mid 40s.

Deep ridging builds eastward Monday with a surface high pressure
area encompassing much of the central and south central United
States. This will clear out skies by Monday afternoon, along with
slackening winds, with high temps only in the upper 40s in
southwestern MS to lower to mid 50s elsewhere. As strong cold
advection continues, it looks like much of the area will see the
first freeze of the season Monday night, with lows dropping into
the 20s (not a typo) for all areas except south of Lake
Pontchartrain and coastal SE LA. A Freeze Watch remains in effect
for those regions. Patchy frost is also likely.

The high pressure and ridge remain through Tuesday night with
highs Tuesday warming into the middle 50s and lows Tuesday night,
right around freezing and above.

LONG TERM [Wednesday through Sunday Night]...

A deep upper low cuts off over OK/KS on Wednesday with southeast
flow returning to the local area. The upper low stays to the
north with a shortwave moving through SE Texas. A trough/weak cold
front then pushes across the area west to east with rain possible
Wed afternoon through Thu afternoon. There could be a few rumbles
of thunder but nothing widespread or severe looks possible at this
time. Highs will warm into the upper 50s to mid 60s and lows in
the mid 40s to mid 50s, ahead of the system, and only fall a few
degrees Thursday since the front will move through Thursday
evening.

Winds quickly shift back to the northwest behind it with cooler
air moving in. Lows Thu night fall into the lower to mid 40s. Dry
weather returns for the weekend, with highs in the mid to upper
50s and lows in the mid 30s to mid 40s.

AVIATION...through 18z Monday...

Rain has ended at BTR and MCB with only light showers remaining at
HUM and HDC. Moderate to heavy rain expected still at the
remaining terminals but did remove the mention of thunder. A very
isolated rumble is possible but chances aren't high enough to
include in the TAFS. Generally IFR CIGS and VIS but some are
bouncing to MVFR/IFR and that will be temporary. Winds around
10-15 knots with gusts up to 25 knots possible from the NW will
occur with the cold front. CIGS will slowly lift overnight from
the southwest to the northeast and should be VFR by the end of the
day Monday.

MARINE...

Moderate to heavy rain will continue to end west to east tonight
into Monday morning followed quickly by a cold front with strong
north northwest winds behind it. This will will raise winds, seas
and waves and the Small Craft Advisory will stay in effect
through Tuesday morning. High pressure returns conditions subsiding
through the second half of the week. Another cold front moves
through Wednesday into Thursday with conditions increasing once
more.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  50  30  55 /  10  10   0   0
BTR  43  51  29  56 /  10   0   0   0
ASD  43  54  30  56 /  10   0   0   0
MSY  47  53  38  54 /  10   0   0   0
GPT  44  53  33  54 /  10   0   0   0
PQL  43  54  29  56 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Freeze Watch from Monday evening through Tuesday morning for
     LAZ034>037-039-040-046>050-056>059-065-071-072.

GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...Freeze Watch from Monday evening through Tuesday morning for
     MSZ068>071-077-080>082.

GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:09 AM CSTFreeze WarningLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena and 6 more29 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.